When to Start Radiation after 1st injection of zoladex
My father is 75 years old. He is a patient of prostate cancer. His gleason's score is 8. His PSA is 22.6. CT scan reveals that 2 iliac nodes & left seminal vesicle are involved. No bone metastasis on bone scan. It is T3 N2 M0. He has taken his first zoladex injection (3 months implant)10.8 mg S/C 3 weeks back. He is also taking casodex three times a day since 5 weeks. Oncologist has advised radical radiotherapy to be started immediately. When I consulted another oncologist, he advised to start radiation therapy 3 months after the 1st dose of zoladex. According to Radiotherapist, radiation should be started 2 months after starting zoladex and 2nd injection of zoladex should fall during radiation period. I want to know 1) when to start the radiotherapy after starting the 1st dose of zoladex? (as there are three opinions).2) Why radiotherapist advised to take 2nd injection of zoladex during radiation period? Does the hormone act as an adjuvant? Do Hormone & radiation have synergistic effect? Please help me in this matter. Thank you....Sita
There is no clear cut protocol for hormonal therapy with radiotherapy in prostate cancer. Radiotherapy can be initiated before, during or after radiotherapy. The preference of either may vary with the stage, risk factors etc. With the clinical description mentioned, I would prefer to go with the oncologist, rather than delaying radiotherapy.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.